Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS El Paso, TX

June 30, 2025Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jun 30, 2025, 5:41 PM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2025, 5:41 PM MDT (23:41 UTC)
Expired
Jun 30, 2025, 7:45 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:39 PM MDT, 2 minutes earlier. Its key messages:

  • Updated at 539 PM MDT Mon Jun 30 2025
  • Continued daily thunderstorms Monday through Thursday, with the best chances for rain east of the Rio Grande Valley. Monday and Tuesday could see the best coverage for storms promoting heavy rainfall and local flooding.
  • Drier air moves in for Friday through Sunday.
  • Temperatures below normal through Friday, then warming back to above normal Saturday and Sunday with some areas reaching 100 degrees again along the Rio Grande Valley.
Area forecast discussion, Jun 30, 5:39 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
539 PM MDT Mon Jun 30 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 539 PM MDT Mon Jun 30 2025

 -  Continued daily thunderstorms Monday through Thursday, with
    the best chances for rain east of the Rio Grande Valley. Monday
    and Tuesday could see the best coverage for storms promoting
    heavy rainfall and local flooding.

 -  Drier air moves in for Friday through Sunday.

 -  Temperatures below normal through Friday, then warming back to
    above normal Saturday and Sunday with some areas reaching 100
    degrees again along the Rio Grande Valley.

&&

.DISCUSSION...
Issued at 1150 AM MDT Mon Jun 30 2025

A push of easterly winds this morning has brought dew points back
up into the l/m 60s out east with areas toward the AZ border
getting to around 50. Some weak disturbances moving around Four
Corners high will trigger typical mountain storms by early
afternoon and storms pushing SSW into the evening. Gusty winds and
locally heavy rain will be the main threats. There is also an
inverted trough sitting through Hudspeth county and into the TX
Panhandle. This feature will be the focus for precipitation going
into tonight and into Wed. The inverted trough will be slowly
moving westward and provide the lift for showers and thunderstorms
to develop. HRRR even has a nice round of storms moving through TX
counties after midnight then another round around midday Tuesday.
I like the Tue depiction of activity with the HRRR given the
pattern. Wind profiles with 10-20KT easterly flow through about
H70 then weak winds aloft can lead to locally heavy rain and
flooding, but the question out east is will morning cloud cover
limit instability and bring just a more light to moderate
stratiform rain. For that reason, after collaborating with
neighbors, will hold off on a Flood Watch for now. Temperatures
Tuesday will range from the mid to upper 70s out east to near 90
out west.

The trough continues to move west into Wednesday. The GFS is now
washing it out by 18Z while the EC continues to hold onto this
feature centered right near the RGV. Either way, there will be
some lift around and with PW's getting into the 1.1"-1.6" range
and a continued favorable wind profile, there will be another
round of precipitation, more likely areawide. May need a watch for
Wed if everything comes together. As we progress into Thu, the
inverted trough does get washed out as a Pacific trough similar to
last week approaches. This, combined with the lingering moisture,
will bring another good chance for precipitation areawide with
drier air pushing in by late in the day out west. Did raise PoPs
with the upper trough pushing through. Even a little shear
developing into the afternoon as the WSW flow aloft moves in.
Instability not great, but maybe we can get a couple severe
storms.

Drier air will be in place for Fri-Sat and temperatures warm back
up into the mid 90s to around 100 for the lowlands. Models hinting
at just enough moisture around the far SW and SE edges of the CWA
for a storm or two, but will remain isolated in coverage. Upper
high becomes fairly well established over northern NM on all the
models, but the low level flow will once again tap Gulf moisture
from the southeast and bring a return to some thunderstorm
chances.

&&

.AVIATION...
(00Z TAFS)
Issued at 539 PM MDT Mon Jun 30 2025

An active monsoon pattern will persist across the region tonight
and into tomorrow. The primary concern for aviation will be
scattered to numerous thunderstorms developing over the high
terrain and propagating into the adjacent lowlands. These storms
will be capable of producing strong and erratic outflow winds in
excess of 40 knots, which could lead to significant blowing dust
and visibility reductions, particularly at KDMN. Heavy rainfall
within these storms also poses a flash flooding risk, especially
over burn scars in New Mexico. For the terminals, the main
thunderstorm threat will be in the late afternoon and evening
hours (00Z-06Z). At KELP and KLRU, thunderstorms are expected in
the vicinity, while KTCS and KDMN have a higher probability of
direct impacts with associated MVFR to IFR conditions. Overnight,
low-level moisture will increase, leading to the development of
lower cloud decks, generally in the BKN080-BKN120 range,
especially east of the Rio Grande Valley. Winds will generally
remain from an easterly to southeasterly direction, becoming
lighter after the convective period.

&&

.FIRE WEATHER...
Issued at 1150 AM MDT Mon Jun 30 2025

Moisture will remain in place through Thursday with a daily chance
for showers and thunderstorms. Some areas will see some locally
heavy rain. Temperatures will be below normal during this time as
well. Drier west to northwest flow will move in for Fri-Sun with
isolated thunderstorm coverage at best over far southern areas.
Temperatures over the lowlands will get back into the mid 90s to
around 100 dropping RH's into the mid teens and 20s.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  70  85  68  85 /  20  50  50  40
Sierra Blanca            63  75  63  78 /  60  70  50  70
Las Cruces               65  84  63  84 /  30  40  50  30
Alamogordo               64  84  62  83 /  30  60  50  50
Cloudcroft               47  59  47  62 /  40  60  50  70
Truth or Consequences    66  86  64  86 /  40  40  50  50
Silver City              60  81  57  80 /  40  60  50  70
Deming                   68  87  65  87 /  50  40  40  40
Lordsburg                68  89  67  89 /  30  30  40  60
West El Paso Metro       69  84  68  85 /  20  50  50  40
Dell City                66  76  64  82 /  50  70  50  60
Fort Hancock             69  85  67  85 /  50  80  50  70
Loma Linda               62  77  60  77 /  30  60  50  50
Fabens                   69  85  66  85 /  30  60  50  40
Santa Teresa             67  84  66  84 /  30  50  50  40
White Sands HQ           69  84  67  84 /  30  50  50  40
Jornada Range            65  84  63  83 /  30  40  50  50
Hatch                    66  85  65  86 /  40  40  50  50
Columbus                 69  88  67  87 /  40  30  40  30
Orogrande                66  82  63  81 /  30  50  50  50
Mayhill                  53  68  54  70 /  50  70  60  70
Mescalero                53  71  53  72 /  40  60  50  70
Timberon                 51  69  50  69 /  40  60  50  80
Winston                  53  78  53  77 /  50  60  50  70
Hillsboro                60  84  59  84 /  50  50  50  70
Spaceport                63  83  62  85 /  40  40  50  50
Lake Roberts             54  82  54  81 /  40  70  60  80
Hurley                   61  84  58  84 /  40  60  50  70
Cliff                    59  87  62  88 /  30  60  40  70
Mule Creek               57  85  60  85 /  20  50  40  70
Faywood                  63  82  60  82 /  50  60  50  70
Animas                   68  90  67  90 /  30  30  40  60
Hachita                  66  86  63  87 /  40  30  40  60
Antelope Wells           66  86  64  88 /  20  30  40  60
Cloverdale               65  84  63  85 /  30  30  50  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for East Slopes
     Sacramento Mountains Below 7500 Feet-Sacramento Mountains
     Above 7500 Feet-West Slopes Sacramento Mountains Below 7500
     Feet.

&&

FORECASTER...15-Brice

In the hours before

Special weather statement, Jun 30, 2:34 PM MDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
234 PM MDT Mon Jun 30 2025

NMZ409-427-428-302100-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
234 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 300 PM MDT...

At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Three Rivers, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Rivers.

This includes Highway 54 in New Mexico between mile markers 92 and
96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 10637 3339 10615 3327 10603 3312 10621
      3337 10653 3340 10637
TIME...MOT...LOC 2033Z 062DEG 10KT 3334 10624

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ROGERS
Special weather statement, Jun 30, 2:44 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service El Paso TX
244 PM MDT Mon Jun 30 2025

NMZ401-426-302115-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
244 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 315 PM MDT...

At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Gila Hot Springs, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gila Hot Springs, Meadow Creek, Copperas Vista, Sapillo Creek Valley,
and Portions of the Gila Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3320 10821 3301 10819 3305 10848 3320 10838
TIME...MOT...LOC 2044Z 009DEG 12KT 3316 10829

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ROGERS
Special weather statement, Jun 30, 2:48 PM MDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
248 PM MDT Mon Jun 30 2025

NMZ428-302115-
East Central Tularosa Basin/Alamogordo NM-
248 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 315 PM MDT...

At 248 PM MDT, Doppler radar was tracking a strong thunderstorm
along a outflow boundary 9 miles north of Holloman Air Force Base,
moving north at 5 to 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tularosa.

This includes Highway 54 in New Mexico near mile marker 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3294 10606 3293 10619 3310 10630 3311 10603
TIME...MOT...LOC 2048Z 174DEG 5KT 3298 10614

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ROGERS
Special weather statement, Jun 30, 3:00 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
300 PM MDT Mon Jun 30 2025

NMZ427-428-302130-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
300 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 330 PM MDT...

At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Tularosa, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Otero
and eastern Sierra Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3318 10607 3308 10618 3314 10639 3336 10620
TIME...MOT...LOC 2100Z 134DEG 8KT 3316 10618

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ROGERS
Special weather statement, Jun 30, 3:09 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
309 PM MDT Mon Jun 30 2025

NMZ409-427-428-302145-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
309 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 345 PM MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Three Rivers, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Otero
and eastern Sierra Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 10625 3334 10617 3319 10628 3335 10651
      3339 10637
TIME...MOT...LOC 2109Z 044DEG 10KT 3334 10629

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ROGERS
Special weather statement, Jun 30, 4:53 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT Mon Jun 30 2025

NMZ410-302330-
Northern Dona Ana County NM-
453 PM MDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DONA ANA COUNTY
THROUGH 530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rincon, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hatch, Rincon, Plactias, Rodey, and Angostura.

This includes Interstate 25 in New Mexico between mile markers 36 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3266 10705 3260 10709 3264 10725 3277 10711
TIME...MOT...LOC 2253Z 122DEG 8KT 3266 10710

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ROGERS

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:01 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra119 min
Jun 29, 6:11 PM MDTSpecial Weather StatementEPZDoña Ana34 min
Jun 29, 6:18 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna27 min
Jun 29, 6:27 PM MDTSpecial Weather StatementEPZOtero33 min
Jun 29, 6:44 PM MDTDust Storm WarningEPZDoña Ana, Otero61 min
Jun 29, 7:14 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Jun 29, 7:51 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna114 min
Jun 30, 1:13 PM MDTSpecial Weather StatementEPZOtero32 min
Jun 30, 1:40 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jun 30, 2:11 PM MDTSpecial Weather StatementEPZOtero34 min
Jun 30, 2:23 PM MDTSpecial Weather StatementEPZOtero37 min
Jun 30, 2:27 PM MDTSevere Thunderstorm WarningEPZOtero34 min
Jun 30, 2:34 PM MDTSpecial Weather StatementEPZ26 min
Jun 30, 2:40 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jun 30, 2:44 PM MDTSpecial Weather StatementEPZGrant31 min
Jun 30, 2:48 PM MDTSpecial Weather StatementEPZ27 min
Jun 30, 3:00 PM MDTSpecial Weather StatementEPZ30 min
Jun 30, 3:05 PM MDTAreal Flood AdvisoryEPZGrant115 min
Jun 30, 3:09 PM MDTSpecial Weather StatementEPZ36 min
Jun 30, 3:34 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero, Sierra116 min
Jun 30, 3:56 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Jun 30, 4:46 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Jun 30, 4:53 PM MDTSpecial Weather StatementEPZDoña Ana37 min
Jun 30, 5:29 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra3 hr
Jun 30, 5:53 PM MDTDust Storm AdvisoryEPZDoña Ana, Sierra67 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.